Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 19, NWS Salt Lake City, UT

August 22, 2010

NWS Salt Lake City, UT issued this wind advisory at Aug 22, 2010, 10:19 AM MDT. It took effect at Aug 22, 2010, 10:41 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2010, 10:19 AM MDT (16:19 UTC)
In effect from
Aug 22, 2010, 10:41 AM MDT
Expired
Aug 22, 2010, 7:56 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS75 KSLC 221619
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 AM MDT SUN AUG 22 2010

UTZ003-005-015-016-230030-
/O.NEW.KSLC.WI.Y.0019.100822T1619Z-100823T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1019 AM MDT SUN AUG 22 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF
  WESTERN UTAH. 

* WINDS: SUSTAINED 25-35 MPH WITH GUST TO 45 MPH.

* TIMING: FROM 1000 AM THROUGH 8OO PM THIS EVENING.

* IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY ON
  EAST-WEST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
283 
WWUS75 KSLC 221641 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1041 AM MDT SUN AUG 22 2010

UTZ003-005-015-016-230100-
/O.COR.KSLC.WI.Y.0019.100822T1641Z-100823T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1041 AM MDT SUN AUG 22 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF
  WESTERN UTAH. 

* WINDS: SUSTAINED SOUTHWEST 25-35 MPH WITH GUST TO 45 MPH.

* TIMING: FROM 1000 AM THROUGH 800 PM THIS EVENING.

* IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY ON
  EAST-WEST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
407 
WWUS75 KSLC 222351
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT SUN AUG 22 2010

UTZ003-005-015-016-230200-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-100823T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
551 PM MDT SUN AUG 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF 
  WESTERN UTAH. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25-35 MPH WITH GUST TO NEAR
  50 MPH WILL OCCUR OVER THE NORTHWEST UTAH VALLEYS...WITH
  SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH
  OVER WEST CENTRAL AND SOUTHWEST UTAH.

* IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY
  ON EAST-WEST ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
729 
WWUS75 KSLC 230156
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
756 PM MDT SUN AUG 22 2010

UTZ003-005-015-016-230300-
/O.CAN.KSLC.WI.Y.0019.000000T0000Z-100823T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
756 PM MDT SUN AUG 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT
LAKE DESERT...WEST CENTRAL UTAH AND SOUTHWEST UTAH. WINDS WILL
GRADUALLY DIMINISH THIS EVENING AS A COLD FRONT CROSSES INTO
CENTRAL UTAH.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 22, 9:59 AM MDT, 20 minutes earlier.

Area forecast discussion, Aug 22, 9:59 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
959 AM MDT SUN AUG 22 2010

.SYNOPSIS...EXPECT INCREASING SOUTHWEST FLOW AHEAD OF AN
APPROACHING STORM SYSTEM WITH INCREASING MOISTURE SPREADING INTO
UTAH FROM THE SOUTH. A COLD FRONT STALLED OVER NORTHWEST UTAH THIS
MORNING WILL SWEEP SOUTHWARD LATE THIS AFTERNOON THROUGH MONDAY
MORNING...RESULTING IN A DRYING TREND FOR THE UPCOMING WEEK.

&&

.DISCUSSION...UPPER TROUGH AXIS NOW INTO CENTRAL WASHINGTON/OREGON
PER 12Z 700MB ANALYSIS. THIS FEATURE WILL CONTINUE MOVING EAST AND
SWEEP ACROSS UTAH TONIGHT AND MONDAY. MOISTURE CONTINUES TO STREAM
NORTHWARD INTO UTAH FROM THE SOUTH...ALBEIT A BIT MORE STINGY THAN
PREVIOUS MODELS SUGGESTED. PRECIPITABLE WATER VALUES CURRENTLY
NEAR AN INCH NEAR THE ARIZONA BORDER WITH BETWEEN 0.60-0.80 INCHES
ACROSS NORTHWEST AND CENTRAL UTAH. LATEST MODELS NOW SUGGEST THAT
PRECIPITABLE WATER WILL MAX OUT AROUND 1.25 INCHES ACROSS SOUTHERN
UTAH AND AROUND 0.8-0.9 INCHES OVER THE NORTH.

A SURFACE BOUNDARY SITS PATIENTLY OVER NORTHWEST UTAH AT THIS TIME
WAITING FOR THE COLDER AIR AND UPPER TROUGH TO PUSH IT ON THROUGH
THE REMAINDER OF THE STATE. AHEAD OF THE FRONT...SOUTH WINDS ARE
EXPECTED TO INCREASE TODAY...ESPECIALLY ACROSS THE SALT LAKE AND
TOOELE VALLEYS AS WELL AS THE WEST-CENTRAL AND SOUTHWEST VALLEYS.

STILL EXPECT GOOD CONVERGENCE-DIVERGENCE COUPLET AROUND
00Z...ALONG WITH SPEED SHEAR OF 60-70 KNOTS AS THE JET MOVES
THROUGH NORTHERN UTAH. COMBINED WITH DECENT MOISTURE...EXPECT
PLENTY OF CONVECTION ACROSS THE NORTH. ISOLATED SEVERE OR NEAR
SEVERE THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL WILL BE
POSSIBLE WITH THIS SYSTEM AS IT SWEEPS THROUGH EARLY THIS EVENING.
OVER THE SOUTH EXPECT ENOUGH WINDS TO KEEP STORMS MOVING
ALONG...HOWEVER IF TRAINING OF STORMS OCCURS OR IF STORMS TRACK
DOWN DRAINAGES OCCUR...THE POSSIBILITY FOR FLASH FLOODING IN
FLOOD PRONE AREAS IS STILL A REAL POSSIBILITY. FLASH FLOOD WATCH
GOOD CALL ON MID SHIFT AND REMAINDER OF PACKAGE IN GOOD SHAPE.

&&

.AVIATION...A STALLED COLD FRONT ACROSS THE NRN AND WRN PORTION OF
THE GREAT SALT LAKE WILL DRIFT WEST THROUGH MIDAFTERNOON...THEN
SURGE EAST ACROSS THE AREA EARLY THIS EVENING. STRONG SOUTH WINDS
WILL PERSIST AT THE KSLC TERMINAL UNTIL FRONTAL PASSAGE BETWEEN
01-03Z THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
FRONT STARTING MIDDAY. WILL HOLD OFF ON THUNDERSTORMS HAVING A
DIRECT IMPACT ON THE TERMINAL UNTIL THE 22-03Z WINDOW. WILL PLACE A
40 PERCENT CHANCE THAT THUNDERSTORMS WILL DIRECTLY IMPACT THE
TERMINAL IN THAT TIMEFRAME. STRONG ERRATIC WINDS LIKELY WITH
THUNDERSTORMS.

&&

.FIRE WEATHER...THE COLD FRONT ACROSS EXTREME NW THIS MORNING WILL
REMAIN NEARLY STATIONARY THROUGH MIDAFTERNOON. GUSTY...AND AT TIME
STRONG...SOUTHERLY WINDS WILL PERSIST AHEAD OF THE FRONT...WITH THE
STRONGEST WINDS THROUGH THE WRN FIRE DISTRICTS. RH VALUES WILL
REMAIN FAIRLY LOW ACROSS THE WRN VALLEYS THIS AFTERNOON. THE
COMBINATION OF STRONG WINDS AND LOW RH VALUES ARE SUFFICIENT FOR
HAZARDOUS FIRE WEATHER CONDITIONS.  HOWEVER...FUEL MOISTURE REMAIN
ELEVATED BY RECENT RAINFALL...SO WILL NOT USE ANY FIRE WEATHER
HIGHLIGHTS TODAY/TONIGHT.

THE SOLID MOISTURE SURGE IN PROGRESS ACROSS S/CNTRL THROUGH ERN UTAH
WILL CONTINUE THROUGH TONIGHT. SURFACE DEWPOINTS SHOULD LEVEL OFF
LATE THIS MORNING...THEN BEGIN TO SLOWLY CLIMB AS SHOWERS AND
THUNDERSTORMS DEVELOP LATE THIS MORNING. WETTING RAINS LIKELY WHERE
SHOWERS/STORMS CONCENTRATE....ESPECIALLY IN THE DISTRICTS NEAR THE
UT/AZ BORDER.

THE COLD FRONT OVER NW UTAH AT TIME WILL PRESS SOUTH INTO EXTREME
SRN UTAH MONDAY. COOLER AND MORE STABLE AIR WILL FOLLOW THE FRONT
FOR EARLY IN THE WEEK. THE MOISTURE OVER SRN/ERN UTAH WILL BE PINNED
FURTHER SOUTH BY THE ADVANCING FRONT...WITH SHOWERS/STORMS POSSIBLE
AGAIN ALONG THE OLD SURFACE FRONT NEAR THE UT/AZ BORDER AND IN THE
4-CORNERS REGION MONDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR UTZ013-019>021-518.

WY...NONE.
&&

PUBLIC..................YOUNG
FIRE WEATHER/AVIATION...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:10 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 AM MDT SUN AUG 22 2010

UTZ001>016-019>021-517-518-WYZ021-231200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
510 AM MDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST FLOW WILL INCREASE ACROSS THE OUTLOOK AREA TODAY AHEAD
OF AN APPROACHING STORM SYSTEM. A MOIST AIRMASS WILL BE IN PLACE
ACROSS MUCH OF THE AREA BY MIDDAY. LOCALLY HEAVY RAIN CAN BE
EXPECTED ACROSS ALL BUT FAR NORTHWEST UTAH THIS AFTERNOON AND
EVENING...WITH AN ELEVATED RISK FOR FLASH FLOODING ACROSS DRY
WASHES AND SLOT CANYONS ACROSS SOUTHERN UTAH. IN ADDITION...THERE
IS A POTENTIAL FOR STRONG WINDS AND HAIL ACROSS NORTHERN UTAH. A
COLD FRONT PUSHING ACROSS THE AREA LATE THIS AFTERNOON AND
OVERNIGHT WILL SWEEP OUT THE MOISTURE ACROSS NORTHERN AND WEST-
CENTRAL UTAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DRYING TREND WILL CONTINUE ACROSS NORTHERN AND CENTRAL UTAH ON
MONDAY WHILE MOISTURE LINGERS ACROSS THE SOUTHEAST. CONTINUED
DRYING IS EXPECTED AREAWIDE ON TUESDAY AS HIGH PRESSURE BUILDS
OVERHEAD. ANOTHER APPROACHING STORM SYSTEM WILL BRING MOISTURE
BACK NORTH FOR THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:57 AM MDTFlash Flood WatchSLC16 hr
Aug 22, 2:00 PM MDTSpecial Weather StatementSLCMorgan, Rich45 min
Aug 22, 2:11 PM MDTSpecial Weather StatementSLCSalt Lake49 min
Aug 22, 2:19 PM MDTSpecial Weather StatementSLCCache41 min
Aug 22, 2:27 PM MDTSevere Thunderstorm WarningSLCCache22 min
Aug 22, 2:43 PM MDTSpecial Weather StatementSLCRich47 min
Aug 22, 3:08 PM MDTSpecial Weather StatementSLCMorgan, Salt Lake37 min
Aug 22, 3:29 PM MDTSpecial Weather StatementSLCRich31 min
Aug 22, 3:44 PM MDTSpecial Weather StatementSLCMorgan, Salt Lake31 min
Aug 22, 3:46 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake29 min
Aug 22, 3:54 PM MDTSpecial Weather StatementSLCCache51 min
Aug 22, 3:56 PM MDTSpecial Weather StatementSLCSalt Lake49 min
Aug 22, 4:08 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake37 min
Aug 22, 4:42 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Utah33 min
Aug 22, 5:13 PM MDTSpecial Weather StatementSLCSalt Lake47 min
Aug 22, 5:27 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery33 min

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.